|Printable Version of Topic
Click here to view this topic in its original format
|Message Board > Pain Pills > I Need Advice|
|Posted by: PSS777 March 31, 2019, 10:56 PM|
|I have been prescribed Oxy for back pain and I take 10mg 2-3 times a day. I feel silly thinking I may be addicted cause its such a small does but I have a question.
When I wake up in the morning I have just a really dark out look on life, like "Why am I even waking up?" "Should I even bother?" but then I take my first pill and Im good in 15-20 minutes. Does this mean I'm addicted? Is the Oxy the reason I wake up feeling this way?
|Posted by: Walkedon April 1, 2019, 8:50 AM|
|You might be. A physical addiction to opiates can happen very fast. You should talk to your doctor about other options.
|Posted by: NyToFlorida April 2, 2019, 9:04 PM|
|I would be concerned. You just opened my eyes to something. My son has been battling addiction for about 6 yrs or longer. It started in college - drinking and pills of some sort. about a year after college got hooked on pain meds - oxy. He worked a labor job and said his body ached so much from working 6 to 7 days a week, taking the meds was the only way he could get out of bed. (I do believe the job was grueling but others do the job and don't succumb to depression and pills)
Point is - every time relapses and the addiction is taking over his life, he says how miserable he is. I asked when he started feeling miserable - he said in college. the same time he started messing w drinking and pills.
I think you have put two and two, together. the meds make a person feel sad, so they take a pill and feel better. and the cycle continues and then you are sad for a long time. melancholy? and think there is something wrong with you and overlook the fact the meds are causing it.
my son and many others reach those same thoughts - why bother - why am I here - whats the point... probably the heavier the addiction, the heavier the depressed thoughts. I don't mean to scare you, but this might be where the suicidal thoughts come in.
read some history about the meds you are taking. oxy is made from opium - morphine - which are pain killers, which are poisons. what is the purpose of poison? the pain killers are used in surgery to mask pain. it deadens all of your senses. puts you to sleep like anesthia. leads to memory problems. and hopelessness.
my son states he needs to self medicate because of anxiety and depression, but the meds (drugs) he takes are giving him anxiety and depression.
you are smart to question the effects of the medication you are taking.
taper off and see if a combination of ibuprofen and ascetaminophen will work as well.
I read something about that on the internet. you can ask your doctor about it.
|Posted by: NyToFlorida April 2, 2019, 9:09 PM|
|try other things to help w back pain. some yoga type stretching. a massage once a month. you can ask the person to focus on the back and not the whole body. you will feel a bit better emotionally when you are investing your time and $$ into something healthy.
It just occurred to me - labels on meds say "stop taking if you have suicidal thoughts" has your dr warned you of this... does the side effects of oxy even say it?
PS - you may feel temporarily worse when tapering off. or the symptoms may lingere after you stop taking the oxy.
|Posted by: jaded13640 April 23, 2019, 9:45 PM|
|I know for me, opoioids caused a mild sensation of "being ok". If abusing the meds and get on a high dose, it'll take a pretty high dose to give you that feeling. When detoxing or tapering off you'll be uncomfortable at the least and won't "be ok" so there's that. A really nasty, long detox will get to you. You'll probably feel pretty disappointed in yourself. If you have depression going, in like I did, the little bit of a good feeling was very much welcomed. That'll make you want to take extra or how ever much it takes to get that good feeling again. Pain killers are definitely risky business for pretty much anyone. I went into pain management knowing that and knowing that "these could well become dangerous if I mess around with em and try to cheat". I've been dealing with a high level of back pain for 27 years now. Of course everything other than opoids were tried, physical therapy, massage, injections, chiropractors, non narcotic pain meds etc. When we out of non narcotic option I had to make the tough decision. I had to decide to take these things very seriously and really watch myself. These things will get anyone eventually. Then I had surgery and went 2 years without a single pain killer. Then slowly, after another 12 years, I was at the point where my pain wasn't manageable with a safe dose of pain killers. I had my second major back surgery 13 months ago and it either injured me more or simply didn't help the pain because I'm screwed now. I'm in every bit as much pain as I was before the surgery 13 months after and they don't want to give out pain pills anymore. In roughly 12 months they'll only give them after a surgery and even then, only one! Therefore I won't be having another surgery, EVER. When the government take away the only thing that manages pain, as far as I'm concerned they've banned surgeons from doing surgeries. It's hell to have this few choices so if you can survive without pain meds, you'll be better off in the long run.|